Research Repository

On the integrability of KdV hierarchy with self-consistent sources

Gerdjikov, Vladimir and Grahovski, Georgi and Ivanov, Rossen (2012) 'On the integrability of KdV hierarchy with self-consistent sources.' Communications on Pure and Applied Analysis, 11 (4). pp. 1439-1452. ISSN 1534-0392

On the (Non)-Integrability of KdV Hierarchy with Self-consistent.pdf - Accepted Version
Available under License Creative Commons Attribution Non-commercial Share Alike.

Download (234kB) | Preview


Non-holonomic deformations of integrable equations of the Kd-V hierarchy are studied by using the expansions over the so-called "squared solutions" (squared eigenfunctions). Such deformations are equivalent to perturbed models with external (self-consistent) sources. In this regard, the KdV6 equation is viewed as a special perturbation of KdV equation. Applying expansions over the symplectic basis of squared eigenfunctions, the integrability properties of the KdV hierarchy with generic self-consistent sources are analyzed. This allows one to formulate a set of conditions on the perturbation terms that preserve the integrability. The perturbation corrections to the scattering data and to the corresponding action-angle variables are studied. The analysis shows that although many nontrivial solutions of KdV equations with generic self-consistent sources can be obtained by the Inverse Scattering Transform (IST), there are solutions that, in principle, can not be obtained via IST. Examples are considered showing the complete integrability of KdV6 with perturbations that preserve the eigenvalues time-independent. In another type of examples the soliton solutions of the perturbed equations are presented where the perturbed eigenvalue depends explicitly on time. Such equations, however in general, are not completely integrable.

Item Type: Article
Additional Information: 16 pages, no figures, LaTeX
Uncontrolled Keywords: Inverse scattering method; soliton perturbations; self-consistent sources; KdV hierarchy; KdV6 equation
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science and Health
Faculty of Science and Health > Mathematical Sciences, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 02 Feb 2015 10:29
Last Modified: 15 Jan 2022 00:39

Actions (login required)

View Item View Item